Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 95, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Nov 22, 2021, 2:37 AM CST. It took effect at Nov 22, 2021, 3:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2021, 2:37 AM CST (08:37 UTC)
- In effect from
- Nov 22, 2021, 3:00 AM CST
- Expired
- Nov 23, 2021, 3:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
814 WHUS73 KLOT 220837 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 237 AM CST Mon Nov 22 2021 LMZ744-221500- /O.EXP.KLOT.GL.W.0019.000000T0000Z-211122T0900Z/ /O.NEW.KLOT.SC.Y.0095.211122T0900Z-211122T1500Z/ Gary to Burns Harbor IN- 237 AM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... * WHAT...Waves 6 ft. Occasional waves to 8 ft. * WHERE...Gary to Burns Harbor IN. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-221645- /O.EXP.KLOT.GL.W.0019.000000T0000Z-211122T0900Z/ /O.NEW.KLOT.SC.Y.0095.211122T0900Z-211123T0400Z/ Burns Harbor to Michigan City IN- 237 AM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... * WHAT...Waves 8 ft. Occasional waves to 10 ft. * WHERE...Burns Harbor to Michigan City IN. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>743-220945- /O.EXP.KLOT.GL.W.0019.000000T0000Z-211122T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 237 AM CST Mon Nov 22 2021 ...GALE WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... $$
4 follow-up statements
129 WHUS73 KLOT 221455 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 855 AM CST Mon Nov 22 2021 LMZ744-221600- /O.EXP.KLOT.SC.Y.0095.000000T0000Z-211122T1500Z/ Gary to Burns Harbor IN- 855 AM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Waves continue to subside as winds have diminished overnight. Therefore the Small Craft Advisory will be allowed to expire as scheduled. $$ LMZ745-222230- /O.CON.KLOT.SC.Y.0095.000000T0000Z-211123T0400Z/ Burns Harbor to Michigan City IN- 855 AM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Waves 7 ft. Occasional waves to 9 ft. * WHERE...Burns Harbor to Michigan City IN. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
357 WHUS73 KLOT 222030 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 230 PM CST Mon Nov 22 2021 LMZ745-230430- /O.CON.KLOT.SC.Y.0095.000000T0000Z-211123T0400Z/ /O.NEW.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Burns Harbor to Michigan City IN- 230 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 9 PM CST WEDNESDAY... * WHAT...For the first Small Craft Advisory, west winds to 25 kt and waves to 6 ft. For the second Small Craft Advisory, south winds to 30 kt with possible gale force gusts and waves to 4 ft expected. * WHERE...Burns Harbor to Michigan City IN. * WHEN...For the Small Craft Advisory, until 10 PM CST this evening. For the Small Craft Advisory, from 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>744-230430- /O.NEW.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 230 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 9 PM CST WEDNESDAY... * WHAT...South winds to 30 kt with possible gale force gusts and waves to 7 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
465 WHUS73 KLOT 230350 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 950 PM CST Mon Nov 22 2021 LMZ745-231200- /O.EXT.KLOT.SC.Y.0095.000000T0000Z-211123T0900Z/ /O.CON.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Burns Harbor to Michigan City IN- 950 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 9 PM CST WEDNESDAY... * WHAT...For the first Small Craft Advisory, west winds to 25 kt and waves to 6 ft. For the second Small Craft Advisory, south winds to 30 kt with possible gale force gusts and waves to 4 ft expected. * WHERE...Burns Harbor to Michigan City IN. * WHEN...For the Small Craft Advisory, until 3 AM CST Tuesday. For the Small Craft Advisory, from 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>744-231200- /O.CON.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 950 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 9 PM CST WEDNESDAY... * WHAT...South winds to 30 kt with possible gale force gusts and waves to 7 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
765 WHUS73 KLOT 230839 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 239 AM CST Tue Nov 23 2021 LMZ745-231645- /O.EXP.KLOT.SC.Y.0095.000000T0000Z-211123T0900Z/ /O.CON.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Burns Harbor to Michigan City IN- 239 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST WEDNESDAY... * WHAT...South winds to 30 kt with possible gale force gusts and waves to 5 ft expected. * WHERE...Burns Harbor to Michigan City IN. * WHEN...For the Small Craft Advisory, until 3 AM CST Tuesday. For the Small Craft Advisory, from 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>744-231645- /O.CON.KLOT.SC.Y.0096.211123T2100Z-211125T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 239 AM CST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST WEDNESDAY... * WHAT...South winds to 30 kt with possible gale force gusts and waves to 7 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 3 PM Tuesday to 9 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 10:45 PM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 21, 10:45 PM CST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 1045 PM CST Sun Nov 21 2021 .SHORT TERM... Issued at 106 PM CST Sun Nov 21 2021 Through Monday... Primary forecast concern remains strong/gusty northwest winds through this evening. A cold front will move across the area this afternoon, shifting winds to the northwest. Gusts will increase into the 40 mph range and continue through the early evening. There may be some gusts around 45 mph for a few hours behind the front and mainly across the northern half or so of the cwa. While these gusts would be at wind advisory criteria, not confident on how widespread they will be and with the expected short duration, opted to cover this potential with an SPS until 02z this evening, along and north of the I-80 corridor. It will remain windy this evening, but a slow diminishing trend is expected into the mid/late evening. Speeds and gusts are expected to steadily diminish overnight and gusts may end across most of the area by daybreak Monday morning. Temperatures have warmed into the mid 50s across much of the area early this afternoon. Temps will drop into the 40s by late afternoon and then through the 30s this evening. Much of the guidance has trended colder for lows Monday morning, showing the usual cool spots in the mid teens. Followed these trends lower with the forecast with a large area of mid/upper teens across northwest IL, lower 20s elsewhere. While winds will diminish overnight, winds may still be 10-15 mph Monday morning and with these expected lows, wind chills may dip into the mid single digit range, above zero. Highs will struggle to reach the mid 30s Monday afternoon. cms && .LONG TERM... Issued at 126 PM CST Sun Nov 21 2021 Tuesday through Sunday... The core of the coldest air aloft will be pivoting to the east of the area Monday night with the axis of the large upper trough. Surface high pressure will move eastward across the lower Ohio river valley with its ridge axis cresting the local area early Tuesday morning. Winds will drop off Monday evening and skies should be mostly clear allowing for good radiational cooling. Have lowered overnight lows by several degrees toward the cooler end of blended guidance to account for this. Dewpoints have been trending drier for this time period and it appears they will be in the upper single digits to lower teens potentially supporting overnight lowers several degrees cooler than the going forecast. One potential negative element for even colder temps is the fact that warm advection will be underway aloft late and there is the potential for surface winds to tick upward across the favored cold areas of the Rock and Fox valleys closer to daybreak. If waa were slower to onset and the pressure gradient trailing the ridge weaker would have likely lowered temps further but for now will stick with low to mid teens for the interior of northern/north- central IL north of I-80 with low 20s for much of the Chicago metro and areas south of I-80. Will still need to watch the potential for cooler readings in the favored cold spots however. The surface high will quickly move east during the day Tuesday while an upper ridge axis approaches. Somewhat breezy southerly winds will bring a good rebound in temps with highs in the low to mid 40s. The upper ridge shifts east into Wednesday while another upper trough digs into the northern Plains taking surface low eastward across Lake Superior. Southerly winds will remain elevated Tuesday night and will likely need to boost overnight lows with persistent warm advection. Guidance continues to hint at a lead shortwave tracking over the area Wednesday afternoon which could generate a few sprinkles or light showers but the better chance for precip will arrive Wednesday night as the as the cold front trailing the surface low crosses the area into Thursday morning. The upper trough will amplify as it approaches providing ascent behind the front and allowing deeper cold air to catch up to the front and the precipitation. This will probably result in a mix of rain and snow and possibly a brief period of all snow on Thursday but low level temps should still be warm enough to preclude much if any accumulation before it ends during the afternoon from west to east. Northwesterly flow persists through the weekend preventing any meaningful warm up, though highs will likely go from the 30s Friday to around 40 for Saturday and Sunday. A clipper is forecast to cross the region later Saturday or into Sunday with its track determining where any associate precip will fall. Given the time range and all that needs to occur between now and then have maintained dry conditions for Saturday and Sunday for now. MDB && .AVIATION... For the 06Z TAFs... There are no significant aviation weather concerns during this TAF period. Earlier gusty northwest winds will continue to ease through the rest of the overnight hours. Prevailing northwest winds around 10 kts through Monday will eventually become light and variable Monday night before returning to the southwest on Tuesday morning. VFR conditions are expected with occasional passing high cloud cover. Carlaw && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...Gale Warning...nearshore waters until 3 AM Monday. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Nov 21, 9:56 PM CST, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 956 PM CST Sun Nov 21 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-230400- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 956 PM CST Sun Nov 21 2021 /1056 PM EST Sun Nov 21 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Friday. Wednesday... Limited Non Thunderstorm Wind Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-230400- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 956 PM CST Sun Nov 21 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Gale force winds and or very hazardous waves. .DAYS TWO THROUGH SEVEN...Monday through Friday. Monday through Friday... Hazardous conditions for small craft are likely at times, especially Monday and again Wednesday and Thursday. Carlaw Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:30 PM CST | Small Craft Advisory | LOT | 55 hr |
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.